The Truths About ADHD and Stimulant Drugs

adhd truths

Doctors and health professionals say many things about ADHD that have been unproven. These are the same health professionals that say things about drugs, saying that they cure ADHD, and this simply isn’t true. Here are common misleading facts you may have been told about ADHD.

If you’ve been told “ADHD is a brain-based biological disorder, caused by chemical imbalances in your child’s brain.” If you’ve been told this false statement, there is no reliable test that distinguishes children who have ADHD and those that are not considered to have ADHD. The best way to counter a medical practitioner with this statement is asking for medical testing to prove your child has ADHD. There is no scientific literature that proves that ADHD is a medical disease.

If a medical professional has said “The symptoms are clearly printed in a book called DSM-IV which stands for the Diagnostic and Statistical Manual of the American Psychiatric Association, Fourth Edition.” Symptoms of ADHD are printed in this book, but these alleged symptoms, are in no way proving that ADHD is a disease. The “symptoms” experienced are no more than what someone will observe of your child and not even reliable behavior observations. Children who have ADHD supposedly, are not identified and those who have been identified as not having ADHD, are identified as having it.

If you’ve been told that “If your child takes stimulants, this will correct the imbalance in their brain.” Even though the brain is composed of many chemicals that help the cells communicate, called neurotransmitters, there is no chemical imbalance that is demonstrated for ADHD. When doctors say that one of these neurotransmitters need correction, and by taking the medication, this will be the cure for all your problems, be cautious. 

“There will be little to no side effects when taking the drug for your disease.” This would be completely wrong for a physician to say, but it’s been told before. The fact is, all drugs have side effects, no matter what they are. If a person is prescribed a stimulant, they could experience a ton of side effects. It’s also important to understand that your child could be having trouble with concentrating because of a poor class environment, or could be something your child is going through physically.